MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number MR 5300
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient sustained a burn to the right upper arm with reddening of the skin and blistering.Additionally, a picture provided shows a blister that appears larger than 2.5 cm, although measurements of the blister were not provided.The patient was provided cooling and topical ointment and is expected to fully recover.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system used in this case was working correctly.There is no indication of a malfunction of the mr system used that could have contributed to the incidents.The injury, 2nd degree burn to the right upper arm with reddening of the skin and blistering, can only be explained by close proximity of the coil cable to the skin.Although it was mentioned that padding was used to prevent this contact, it was also mentioned that the cable and filter of this msk m coil were near to the location of the patient harm (effective distance near to 5cm), and that the patient also moved during the study.The patient didn't alert the technician that he felt heat and he didn't press nurse call.He only commented it to technician when study finished.

Brand Name
MR 5300
Common Device Name
SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key21392739
Report Number3003768277-2025-001545
Device Sequence Number20901392
Product Code LNH
UDI-Device Identifier00884838099364
UDI-Public(01)00884838099364
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K223458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age80 YR
Patient SexUnknown
Patient Weight90 KG